Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 19, NWS Salt Lake City, UT

June 28, 2006

NWS Salt Lake City, UT issued this red flag warning at Jun 28, 2006, 3:32 AM MDT. It took effect at Jun 28, 2006, 4:41 AM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2006, 3:32 AM MDT (09:32 UTC)
In effect from
Jun 28, 2006, 4:41 AM MDT
Expired
Jun 28, 2006, 10:02 PM MDT
In force
17 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 280932
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 AM MDT WED JUN 28 2006

UTZ420-431>434-436-438-445>449-282115-
/O.NEW.KSLC.FW.W.0019.060628T1700Z-060629T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
332 AM MDT WED JUN 28 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR DRY LIGHTNING ACROSS AN AREA FROM NORTHWEST UTAH
TO SOUTHEAST UTAH...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10
PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES
420...431 THROUGH 434...436...438 AND 445 THROUGH 449.

MOISTURE HAS PENETRATED INTO SOUTHWEST UTAH OVERNIGHT AND WILL
GRADUALLY SPREAD NORTH AND EAST TODAY. HOWEVER AHEAD OF THIS
DEEPER MOISTURE CONDITIONS WILL REMAIN FAVORABLE FOR DRY
LIGHTNING ACROSS NORTHWEST...CENTRAL AND SOUTHEAST UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS85 KSLC 281041
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
441 AM MDT WED JUN 28 2006

UTZ424-441-282100-
/O.EXA.KSLC.FW.W.0019.060628T1700Z-060629T0400Z/
SOUTHERN WASATCH FRONT-GLEN CANYON RECREATION AREA/LAKE POWELL-
441 AM MDT WED JUN 28 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR DRY LIGHTNING ACROSS AN AREA FROM NORTHWEST UTAH
TO SOUTHEAST UTAH...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10
PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES
424 AND 441.

MOISTURE HAS PENETRATED INTO SOUTHWEST UTAH OVERNIGHT AND WILL
GRADUALLY SPREAD NORTH AND EAST TODAY. HOWEVER AHEAD OF THIS
DEEPER MOISTURE CONDITIONS WILL REMAIN FAVORABLE FOR DRY
LIGHTNING ACROSS NORTHWEST...CENTRAL AND SOUTHEAST UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-431>434-436-438-445>449-282100-
/O.CON.KSLC.FW.W.0019.060628T1700Z-060629T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
441 AM MDT WED JUN 28 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR DRY LIGHTNING FROM 11 AM
THIS MORNING TO 10 PM MDT THIS EVENING. THIS WARNING INCLUDES
FIRE WEATHER ZONES 420...431 THROUGH 434...436...438 AND 445
THROUGH 449.

MOISTURE HAS PENETRATED INTO SOUTHWEST UTAH OVERNIGHT AND WILL
GRADUALLY SPREAD NORTH AND EAST TODAY. HOWEVER AHEAD OF THIS
DEEPER MOISTURE CONDITIONS WILL REMAIN FAVORABLE FOR DRY
LIGHTNING ACROSS NORTHWEST...CENTRAL AND SOUTHEAST UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 282020
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT WED JUN 28 2006

UTZ420-424-431>434-436-438-441-445>449-290400-
/O.CON.KSLC.FW.W.0019.000000T0000Z-060629T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
220 PM MDT WED JUN 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY MICROBURST WINDS FOR
PORTIONS OF NORTHWEST AND CENTRAL AND SOUTHEASTERN UTAH. THIS
WARNING INCLUDES FIRE WEATHER ZONES 420 424 431 THROUGH 434 
436 438 441 AND 445 THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF DRY
THUNDERSTORMS IN NORTHWESTERN...CENTRAL AND SOUTHEAST UTAH THROUGH
THIS EVENING. GUSTY AND ERRATIC WINDS OF OVER 40 MPH IS THE MAIN
THREAT AS THESE THUNDERSTORMS PASS BY. THESE WINDS COULD FAN
EXISTING WILDFIRES AS WELL AS ANY NEW LIGHTNING STARTS DURING THE
LATE AFTERNOON AND EVENING HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

CB
000 
WWUS85 KSLC 290402
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 PM MDT WED JUN 28 2006

UTZ420-424-431>434-436-438-441-445>449-290515-
/O.CAN.KSLC.FW.W.0019.000000T0000Z-060629T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
1002 PM MDT WED JUN 28 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE AT 10 PM MDT. DRY THUNDERSTORMS ACROSS THE RED
FLAG WARNING AREA WILL DISSIPATE SHORTLY...AND ARE NOT EXPECTED TO
DEVELOP AGAIN OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 27, 8:50 PM MDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jun 27, 8:50 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
850 PM MDT TUE JUN 27 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT
BASIN THROUGH THE WEEK. MOISTURE WILL SLOWLY INCREASE UNDER THE
RIDGE THROUGH FRIDAY.

&&

.DISCUSSION...NW-SE ORIENTED HIGH PRESSURE REMAINS CENTERED TO
OUR WEST THIS EVENING. THIS HAS KEPT A NORTHWEST TO NORTHERLY
STEERING FLOW OVER THE AREA. THE WEAK SHORT WAVES OVER ID
AND NRN NV ARE NOT HAVING TOO MUCH IMPACT ON CONVECTION...ALTHO
ISOLATED CELLS HAVE DEVELOPED OVER SWRN WY DOWN THRU ERN UT. THESE
WILL CONTINUE FOR A FEW MORE HOURS THEN DIE OFF AND SOME DEBRIS WILL
PERSIST OVER THE WEST. MOISTURE INCREASED OVER THE SOUTHWEST TODAY
AND RADAR WAS INDICATING ISOLATED POCKETS OF HEAVY RAIN. MOST OF
THIS HAS MOVED WEST INTO NV AT THIS TIME ALTHO A FEW SMALLER CELLS
COULD STILL AFFECT THE AREA THRU ABOUT MIDNIGHT.

THE HIGH CENTER IS FORECAST TO SHIFT EAST LATER TONIGHT AND WED WITH
THE RIDGE AXIS OVER WRN UT BY TOMORROW AFTERNOON AND A SOUTHWEST
FLOW OVER SWRN UT BRINGING IN DEEPER MOISTURE. THE NAM IMPLIES
THE RIDGE WILL HAVE TWO CENTERS...THE ONE OVER NWRN AZ BRINGING
THE MOISTURE INTO THE SOUTH...BUT THERE WILL BE ANOTHER OVER FAR
NWRN UT THAT PLACES THE NORTH UNDER THE BEST
SUBSIDENCE JUST EAST OF THE CENTER...SO CONVECTION MAY BE
SUPPRESSED UP HERE. THE RIDGE AXIS THEN SHIFTS TO ERN UT BY THU
AFTERNOON AND MOISTURE WILL BE INCREASING AREA WIDE AND
LINGERING THROUGH FRI.

WILL LEAVE CURRENT FORECASTS UNCHANGED AS THE OVERALL TREND
FOR TONIGHT IS CORRECT.

&&

.AVIATION...EXPECT A NORMAL TRANSITION TO LIGHT SOUTHERLY DRAINAGE
WINDS AT KSLC BY 10 PM MDT TONIGHT AND A NORMAL RETURN OF THE
NORTHWESTERLY LAKE-BREEZE BY 11 AM TOMORROW MORNING.

&&

.FIRE WEATHER...CONVECTION OVER THE NORTH AND EAST SHOULD BE
SUFFICIENTLY ISOLATED BY 10 PM THAT THE WARNING CAN BE ALLOWED TO
EXPIRE IN THOSE AREAS. THE MOISTURE INCREASE OVER THE SOUTHWEST HAS
TRANSITIONED STORMS TO WET AND THE RED FLAG WARNING IS NO
LONGER NEEDED THERE...SO WILL ALLOW IT TO EXPIRE AS SCHEDULED.

MODELS INDICATE UPPER RIDGE TO GRADUALLY BUILD EAST OVER THE NEXT
COUPLE OF DAYS...ALLOWING DEEPER MOISTURE /PW VALUES AT OR ABOVE .75
INCHES/ OVER AZ TO SPREAD NORTH INTO SOUTHERN AND WESTERN UT
WEDNESDAY...THEN ACROSS THE ENTIRE AREA BY THURSDAY. MOST STORMS OVER
THE SOUTH WEDNESDAY WILL LIKELY BE CAPABLE OF PRODUCING WETTING
RAINFALL AND COVERAGE MAY BE TOO ISOLATED OVER THE NORTH. AS A
RESULT...A FIRE WEATHER WATCH FOR WEDNESDAY IS PROBABLY NOT NEEDED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY
Hazardous weather outlook, Jun 27, 4:16 AM MDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
416 AM MDT TUE JUN 27 2006

UTZ001>021-WYZ021-281200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
416 AM MDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE REGION. WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
WITH LITTLE OR NO RAINFALL. REFER TO FIRE WEATHER FORECASTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING MOISTURE WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS ON WEDNESDAY...ESPECIALLY ACROSS SOUTHERN UTAH.
THUNDERSTORMS COVERAGE WILL INCREASE THURSDAY AND FRIDAY AND STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. SCATTERED
THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE WEEKEND WITH A THREAT
FOR LOCALLY HEAVY RAIN. IT WILL REMAIN HOT THROUGH THE PERIOD...
THOUGH SLIGHTLY COOLER TEMPERATURES ACROSS SOUTHWEST UTAH DURING
MIDWEEK AND ACROSS THE NORTH ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

TARDY

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.